Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 94, NWS Wichita, KS

October 6, 2016Montgomery County, Kansas

NWS Wichita, KS issued this river flood warning at Oct 6, 2016, 2:03 PM CDT for Montgomery County, Kansas. It took effect at Oct 6, 2016, 4:55 PM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Oct 6, 2016, 2:03 PM CDT (19:03 UTC)
In effect from
Oct 6, 2016, 4:55 PM CDT
Expired
Oct 8, 2016, 5:30 AM CDT
In force
37 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Montgomery County, KS

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River at Coffeyville (CFVK1).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
26.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

224 
WGUS43 KICT 061903
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
203 PM CDT THU OCT 6 2016

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-070903-
/O.NEW.KICT.FL.W.0094.161006T2155Z-161008T1030Z/
/CFVK1.1.ER.161006T2155Z.161007T0600Z.161007T1630Z.NO/
203 PM CDT THU OCT 6 2016

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Verdigris River At Coffeyville.
* From this afternoon until late Friday night.
* At  6:00 AM Thursday the stage was 2.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Impact...At 22.0 feet...Outside the levee system, the intersection 
  of River Road and Stark Street floods. Flood waters expand to 1/4 
  of mile eastward on Stark Street. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Coffeyville     18.0   2.7  Thu 06 AM   18.9   13.4    7.0
    
&&
     
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555


$$
bk
5 follow-up statements
650 
WGUS83 KICT 070128
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
828 PM CDT THU OCT 6 2016

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-071528-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161008T0854Z/
/CFVK1.1.ER.161007T0348Z.161007T0600Z.161007T1454Z.NO/
828 PM CDT THU OCT 6 2016

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until late Friday night.
* At 7:25 PM Thursday the stage was 14.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 20.0 feet by early Friday morning. The river will fall 
  below flood stage by late Friday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Fri   Sat   Sun   
  Coffeyville        18.0  14.9  Thu 07 PM   13.3  12.7  10.6
    
&&
    
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555


$$

KED
697 
WGUS83 KICT 070652
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
152 AM CDT FRI OCT 7 2016

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Altoona affecting Wilson County.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-072052-
/O.EXT.KICT.FL.W.0099.161007T1251Z-161009T0140Z/
/ATOK1.1.ER.161007T1251Z.161008T0000Z.161008T1340Z.NO/
152 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Altoona.
* From this morning until Saturday evening.
* At  1:45 AM Friday the stage was 11.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 20.6 feet by this evening. The river will fall below 
  flood stage by Saturday morning.
* Impact...At 21.0 feet...Flood waters begin to threaten outlining 
  facilities of the city's water plant. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Altoona         19.0  11.1  Fri 02 AM   19.5    8.0    4.1
    
&&
     
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
      3755 9557 3773 9584             

$$

KSC125-072052-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161010T1021Z/
/CFVK1.1.ER.161007T0808Z.161007T1200Z.161009T1621Z.NO/
152 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until late Sunday night.
* At 10:00 PM Thursday the stage was 16.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 19.5 feet by this morning. The river will 
  fall below flood stage by late Sunday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Coffeyville     18.0  16.0  Thu 10 PM   17.9   18.8    6.9
    
&&
     
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555


$$
432 
WGUS83 KICT 071335
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
835 AM CDT FRI OCT 7 2016

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Altoona affecting Wilson County.

  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-080335-
/O.EXT.KICT.FL.W.0099.000000T0000Z-161008T1938Z/
/ATOK1.1.ER.161007T2040Z.161008T0000Z.161008T0738Z.NO/
835 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Altoona.
* Until Saturday afternoon.
* At  8:01 AM Friday the stage was 16.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 19.5 feet by this evening. The river will 
  fall below flood stage by early Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel 
  road near the river bridge off of Highway 47 occurs. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Altoona         19.0  16.1  Fri 08 AM   18.2   12.8   12.0
    
&&
     
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
      3755 9557 3773 9584             

$$

KSC125-205-080335-
/O.EXT.KICT.FL.W.0100.161008T0138Z-161009T1540Z/
/IDPK1.1.ER.161008T0138Z.161008T1200Z.161009T0340Z.NO/
835 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Independence.
* From this evening until Sunday morning.
* At  8:00 AM Friday the stage was 26.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 33.8 feet by Saturday morning. The river will fall 
  below flood stage by late Saturday evening.
* Impact...At 36.0 feet...Some flooding of low lying areas and bottom
  land can be expected.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Independence    30.0  26.5  Fri 08 AM   33.8   25.7   21.7
    
&&
     
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558


$$

KSC125-080334-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161009T0300Z/
/CFVK1.1.ER.161007T1146Z.161007T1800Z.161008T0900Z.NO/
835 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until Saturday evening.
* At  6:00 AM Friday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast..Rise above flood stage this morning and continue to
  to rise to near 19.3 feet this afternoon. The river will fall below flood
  stage Saturday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Coffeyville     18.0  17.0  Fri 02 AM   17.8   14.7    8.9
    
&&
     
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555


$$

JAS
834 
WGUS83 KICT 071906
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
206 PM CDT FRI OCT 7 2016

...The flood warning is cancelled for the following river in 
Kansas...
 
  Verdigris River At Altoona affecting Wilson County.
 
...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-071936-
/O.CAN.KICT.FL.W.0099.000000T0000Z-161008T1938Z/
/ATOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 PM CDT FRI OCT 7 2016

The Flood Warning is cancelled for
  The Verdigris River At Altoona.
* At  1:45 PM Friday the stage was 17.3 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will crest below flood stage at 18.3 feet 
  early Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel 
  road near the river bridge off of Highway 47 occurs. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Altoona         19.0  17.3  Fri 02 PM   18.2   10.5   12.0
    
&&
     
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
      3755 9557 3773 9584             

$$

KSC125-205-080905-
/O.EXT.KICT.FL.W.0100.161008T1017Z-161009T2324Z/
/IDPK1.1.ER.161008T1017Z.161009T0000Z.161009T1124Z.NO/
206 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Independence.
* From late tonight until Sunday evening.
* At  1:00 PM Friday the stage was 25.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 31.3 feet by Saturday evening. The river 
  will fall below flood stage by Sunday morning.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Independence    30.0  25.8  Fri 01 PM   30.2   29.9   21.7
    
&&
     
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558


$$

KSC125-080905-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161008T2000Z/
/CFVK1.1.ER.161007T2100Z.161008T0000Z.161008T0200Z.NO/
206 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until Saturday afternoon.
* At  1:00 PM Friday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 18.1 feet by this evening. The river will 
  fall below flood stage by tonight.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected, 
  especially along the left bank near the Water Plant. Further 
  upstream and downstream from the gage site the river spreads out 
  into the flood plain. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Coffeyville     18.0  17.9  Fri 01 PM   17.3   14.4   10.1
    
&&
     
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555


$$

JAS
252 
WGUS83 KICT 080135
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
835 PM CDT FRI OCT 7 2016

...The flood warning is cancelled for the following river in 
Kansas...
 
  Verdigris River At Coffeyville affecting Montgomery County.
 
...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades, especially
at night! Only two feet of water will carry most vehicles away.
Turn around don't drown.

&&

KSC125-205-081535-
/O.EXT.KICT.FL.W.0100.161008T1348Z-161010T0520Z/
/IDPK1.1.ER.161008T1348Z.161009T0000Z.161009T1720Z.NO/
835 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River At Independence.
* From Saturday morning until late Sunday night.
* At 8:00 PM Friday the stage was 25.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 31.3 feet by Saturday evening. The river will fall 
  below flood stage by early Sunday afternoon.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Independence    30.0  25.8  Fri 8 PM    29.7   30.8   23.3
    
&&
     
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558


$$

KSC125-080205-
/O.CAN.KICT.FL.W.0094.000000T0000Z-161008T2000Z/
/CFVK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
835 PM CDT FRI OCT 7 2016

The Flood Warning is cancelled for
  The Verdigris River At Coffeyville.
* At 7:10 PM Friday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.9 feet. The 
  river will fall to 14.5 feet by Sunday morning.


&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Coffeyville     18.0  16.9  Fri 7 PM    15.4   14.5   11.3
    
&&
     
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555


$$

ES

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 6, 12:54 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 6, 12:54 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1254 PM CDT THU OCT 6 2016

.SHORT TERM...(Today through Saturday night)
Issued at 342 AM CDT Thu Oct 6 2016

Today-tonight:
Light east southeast flow and clear skies allowed good combo
radiational cooling upslope flow fog across Central KS. Areas from
SLN-HUT-9K8 have had sufficient cirrus to limit fog so far.
Watching this area closely for trends/clearing. If that area
clears before daybreak, will expand dense fog advisory. Storms
will likely persist into mid morning given good diffluence -- as
long as warm air advection persists. Focus then shifts to
afternoon convection. Models fairly evenly split whether storms
will develop over Flint Hills/Southeast KS well in advance of
front, or whether they will just be anchored in the vicinity of
cold front. Do expect narrow dry slot to work ahead of front,
which will boost temperatures across parts of Central KS. Strong
cold air advection in wake of front will result in falling
afternoon temperatures for a good part of Central KS. Storms will
persist tonight mainly east of I-35. Progressive nature of front
should limit rainfall/flooding concerns assuming extensive heavy
rain does not occur this afternoon in Southeast KS. Precipitation
will exit all but extreme Southeast KS by daybreak Friday.

Friday-Saturday:

Except for lingering rain showers/thunderstorm in extreme Southeast
KS right at start of period, dry and cooler temperatures are
expected on Friday and Saturday. Highs on Friday will be well below
normal. Concerned that forecast lows may be as much as 5 degrees
too warm for Saturday morning. Suspect there will be some patchy
frost in protected areas, most likely over flint hills. Limiting
factors will be relatively warm/moist ground and potential for
weak return flow west of i-35 during the night. -Howerton

.LONG TERM...(Sunday through Wednesday)
Issued at 342 AM CDT Thu Oct 6 2016

Otherwise moderating temperatures for most of this period. Best
chance albeit small of precipitation will be Sunday night into
Monday with the return moisture and shortwave passage. Rather
large discrepancy for Tuesday-Wednesday as GFS is as much as 150
miles south of ECMWF with position of the next cold front. -Howerton

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1248 PM CDT Thu Oct 6 2016

Main Aviation Concerns: Thunderstorm potential, stratus potential,
wind shift behind a cold front.

Scattered thunderstorms may continue into much of the afternoon
over southeast Kansas with 850 moisture/instability transport
occurring to the north of an outflow boundary. Have a VCTS mention
at CNU terminal through 20Z for now.

A cold front and pre-frontal dryline/trough axis will shift into
central/south-central Kansas in the 20Z-00Z time-frame, likely
sparking scattered strong to severe storms with wind and hail
threats. The storms will form into a linear complex as they move
through the Flint Hills/Southeast KS this evening, with a threat
of strong-severe wind gusts. Have included a tempo TSRA group at
ICT and VCTS at CNU, but will likely need to upgrade CNU to a
Tempo TSRA soon. South winds will shift to northwesterly behind
the cold front with gusts around 25 knots expected for several
hours behind the frontal passage. A large stratus shield over
Nebraska and northwest Kansas, should spread into the central
Kansas terminals through this evening, and perhaps further
southeast tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    85  47  65  43 /  60  70  10   0
Hutchinson      85  44  65  40 /  50  30   0   0
Newton          83  44  64  42 /  70  70  10   0
ElDorado        84  46  65  43 /  60  90  10   0
Winfield-KWLD   85  48  65  43 /  80  80  10   0
Russell         78  37  65  39 /  10  10   0   0
Great Bend      82  39  66  39 /  10  10   0   0
Salina          86  41  65  40 /  50  20   0   0
McPherson       84  42  64  40 /  50  30   0   0
Coffeyville     87  52  66  42 / 100  80  20   0
Chanute         85  50  65  42 /  90  90  10   0
Iola            84  50  64  42 /  80  90  10   0
Parsons-KPPF    86  51  66  42 / 100  80  10   0

&&

.ICT Watches/Warnings/Advisories...
Flood Watch through late tonight for KSZ093>096-098>100.

&&

SHORT TERM...PJH
LONG TERM...PJH
AVIATION...JMC
Hazardous weather outlook, Oct 6, 1:45 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
145 PM CDT THU OCT 6 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
145 PM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON ALONG AND EAST OF A LINE FROM SALINA TO KINGMAN. A FEW
OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL OF 2 INCHES OR
GREATER IN DIAMETER...60 TO 70 MPH WIND GUSTS...AND POSSIBLY A
TORNADO. THE STORMS ARE EXPECTED TO MERGE FAIRLY QUICKLY INTO A
SQUALL LINE EARLY THIS EVENING WHILE MOVING INTO THE FLINT HILLS
AND SOUTHEAST KANSAS. THE MAIN STORM THREATS WILL TRANSITION TO
60 TO 70 MPH WIND GUSTS AND BRIEF HEAVY RAIN WITH THE SQUALL LINE.
A FLOOD WATCH REMAINS IN EFFECT FOR FAR SOUTHEAST KANSAS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL EXIT EXTREME SOUTHEAST KANSAS SHORTLY AFTER
DAYBREAK ON FRIDAY.

A COUPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE BETWEEN SUNDAY NIGHT
AND TUESDAY NIGHT. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING...PRIMARILY ALONG AND EAST OF A LINE...FROM SALINA TO
KINGMAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Oct 6, 11:20 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1120 AM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLASH FLOOD      1 SSE INDEPENDENCE      37.21N 95.71W
10/06/2016                   MONTGOMERY         KS   EMERGENCY MNGR

            WATER FLOWING OVER PENNSYLVANIA AVE AT THE CITY LIMITS OF
            INDEPENDENCE. ROAD CLOSED.

&&

METZGER
Local storm report, Oct 6, 12:36 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1236 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TORNADO          2 ESE BARTLETT          37.05N 95.18W
10/06/2016                   LABETTE            KS   EMERGENCY MNGR

            NUMEROUS TREE LIMBS DOWN FROM A BRIEF TORNADO TOUCHDOWN.

&&

METZGER
Local storm report, Oct 6, 12:38 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1238 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TORNADO          2 SE BARTLETT           37.03N 95.19W
10/06/2016                   LABETTE            KS   EMERGENCY MNGR

            TRAINED SPOTTER REPORTS TORNADO ON THE GROUND.

&&

METZGER
Local storm report, Oct 6, 12:39 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1239 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      3 NW OSWEGO             37.19N 95.14W
10/06/2016                   LABETTE            KS   EMERGENCY MNGR

            WATER FLOWING ACROSS US-59 AT THE RAILROAD OVERPASS.

&&

METZGER
Local storm report, Oct 6, 12:41 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1241 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     TORNADO          2 ESE BARTLETT          37.05N 95.18W
10/06/2016                   LABETTE            KS   EMERGENCY MNGR

            NUMEROUS TREE LIMBS DOWN FROM A BRIEF TORNADO TOUCHDOWN.
            CORRECTED FOR TIME.

&&

METZGER
Special weather statement, Oct 6, 2:01 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
201 PM CDT THU OCT 6 2016

KSZ093-061930-
COWLEY KS-
201 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 230 PM CDT

* AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER WINFIELD...MOVING NORTHEAST AT
  50 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...BURDEN...ATLANTA...CAMBRIDGE AND WINFIELD CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3727 9709 3748 9697 3747 9653 3730 9652
      3713 9696
TIME...MOT...LOC 1901Z 228DEG 43KT 3726 9695

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:33 PM CDTSpecial Weather StatementICTMontgomery27 min
Oct 5, 9:56 PM CDTSpecial Weather StatementICTWilson34 min
Oct 5, 10:40 PM CDTSpecial Weather StatementICTElk35 min
Oct 5, 11:59 PM CDTSpecial Weather StatementICTWoodson31 min
Oct 6, 12:09 AM CDTSevere Thunderstorm WarningICTAllen, Woodson34 min
Oct 6, 12:17 AM CDTSpecial Weather StatementICTSumner28 min
Oct 6, 1:38 AM CDTDense Fog AdvisoryICTBarton, Ellsworth, Lincoln, Rice, Russell8 hr
Oct 6, 2:11 AM CDTSpecial Weather StatementICTChautauqua, Elk49 min
Oct 6, 3:00 AM CDTSpecial Weather StatementICTChautauqua, Cowley45 min
Oct 6, 3:39 AM CDTSpecial Weather StatementICTLabette, Montgomery66 min
Oct 6, 4:29 AM CDTAreal Flood WarningICTChautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 1 more32 hr
Oct 6, 7:22 AM CDTFlash Flood WarningICTLabette, Montgomery, Neosho, Wilson4 hr
Oct 6, 8:29 AM CDTRiver Flood WarningICTLabette, Neosho4 days
Oct 6, 10:49 AM CDTFlood WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 5 more16 hr
Oct 6, 10:52 AM CDTFlash Flood WarningICTLabette, Montgomery, Neosho, Wilson6 hr
Oct 6, 11:16 AM CDTSpecial Weather StatementICTLabette29 min
Oct 6, 11:57 AM CDTTornado Warning Tornado observedICTLabette18 min
Oct 6, 1:11 PM CDTRiver Flood WarningICTCherokee, Labette5 days
Oct 6, 2:01 PM CDTSpecial Weather StatementICTCowley29 min
Oct 6, 2:08 PM CDTSevere Thunderstorm WarningICTCowley67 min
Oct 6, 2:12 PM CDTTornado WarningICTCowley48 min
Oct 6, 2:28 PM CDTSevere Thunderstorm WarningICTButler, Greenwood24 min
Oct 6, 2:41 PM CDTRiver Flood WarningICTAllen48 hr
Oct 6, 2:41 PM CDTRiver Flood WarningICTAllen, Neosho66 hr
Oct 6, 2:41 PM CDTRiver Flood WarningICTNeosho3 days
Oct 6, 2:47 PM CDTTornado WarningICTCowley43 min
Oct 6, 3:08 PM CDTTornado WarningICTChautauqua, Cowley, Elk52 min
Oct 6, 3:18 PM CDTSevere Thunderstorm WarningICTElk, Greenwood57 min
Oct 6, 3:24 PM CDTSevere Thunderstorm WarningICTCowley36 min
Oct 6, 3:29 PM CDTTornado WarningICTCowley46 min
Oct 6, 3:32 PM CDTSpecial Weather StatementICTWoodson28 min
Oct 6, 3:46 PM CDTSevere Thunderstorm WarningICTSumner59 min
Oct 6, 4:10 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson42 min
Oct 6, 4:17 PM CDTTornado Warning Tornado observedICTSaline28 min
Oct 6, 4:23 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood67 min
Oct 6, 4:26 PM CDTSpecial Weather StatementICTGreenwood34 min
Oct 6, 4:41 PM CDTSevere Thunderstorm WarningICTCowley, Sumner49 min
Oct 6, 4:44 PM CDTSevere Thunderstorm WarningICTSaline23 min
Oct 6, 5:10 PM CDTAreal Flood WarningICTAllen, Butler, Cowley, Elk, Greenwood, Neosho and 3 more18 hr
Oct 6, 5:15 PM CDTSevere Thunderstorm WarningICTHarper45 min
Oct 6, 5:20 PM CDTSpecial Weather StatementICTKingman25 min
Oct 6, 5:24 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson25 min
Oct 6, 5:27 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood40 min
Oct 6, 5:33 PM CDTSevere Thunderstorm WarningICTAllen57 min
Oct 6, 5:38 PM CDTTornado WarningICTAllen, Woodson52 min
Oct 6, 5:46 PM CDTFlash Flood WarningICTAllen, Butler, Elk, Greenwood, Neosho, Wilson and 1 more6 hr
Oct 6, 5:53 PM CDTWind AdvisoryICTBarton, Chase, Ellsworth, Harper, Harvey, Kingman and 8 more3 hr
Oct 6, 6:07 PM CDTSpecial Weather StatementICTChase, Sedgwick, Sumner23 min
Oct 6, 6:10 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood65 min
Oct 6, 6:14 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion17 min
Oct 6, 6:19 PM CDTSevere Thunderstorm WarningICTHarper, Sumner13 min
Oct 6, 6:39 PM CDTSpecial Weather StatementICTButler, Cowley, Greenwood36 min

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.